Bella All Natural’s social media accounts are plastered with photos of happy women pulling up their shirts and showing off their recent weight loss. But try as I might, I couldn’t find even a single mention of the recall of the company’s Bella diet pills on the its Facebook page, Instagram account or website.
And in its press release about the recall, company founder Daisy Cabral refused to provide a photo of the product or a physical description of the container. As far as I can tell, the supplement in question is the one label Bella in this photo taken from the company’s Facebook page:
The company admits that Bella capsules with the code MFD:10.15.2017 EXP: 10.14.2019 could be tainted with the drug sibutramine.
Sibutramine, you’ll remember, was pulled from pharmacy shelves in dozens of countries several years ago after it was linked to an increased risk of heart attack and stroke, especially in people with a history of heart disease. Its known side effects include medical emergencies like seizure, arrhythmia, jaundice and bleeding in the digestive tract. Here in the US, it was marketed under the name brand Meridia.
Today, sibutramine is one of the most common hidden drugs found in phony “herbal” or “natural” weight loss supplements.
Bella All Natural did not say whether the product was ever offered as a stand-alone product or was only available in the weight loss package. Nor did it speculate on how many customers could be affected.
If you have any on hand you are, of course, urged to stop using it immediately and return ii to your place of purchase. As always, FDA encourages anyone who took Bella and suffered an adverse event to seek medical attention and then file a complaint with the agency’s MedWatch program.
Customers who need more information can call (323) 552-6263. Oddly, customers are not being directed to Bella All Natural’s company email but are asked to use what appears to be Cabral’s Yahoo email address at firstname.lastname@example.org.
Neither the company nor FDA have logged any reports of illness or injury linked to the Bella supplement.